Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Suffering from RLQ and left abdominal pain. Taken amoxicillin, pottassium. Done CT scan of abdomen. Having heart burn, dark yellow urine, fluid retention in limbs, swelling in belly. Cause?

29 year old female. Made Dr. appt. for RLQ abdominal pain. Physical examination , including palpitation of the RLQ produced increasing pain. Dr. Ordered labs drawn - WBC was elevated, potassium was slightly low. Ultrasound was ordered for the following day, as well as 500mg amoxacillin tid. Ultrasound of lower and upper abdomen showed irregular heterogenous area in upper aspect of the right lobe of the liver of mixed echogenicity. Suggested atypical pattern of fatty infiltration, or atypical hemangioma . Recommended CT scan of abdomen and pelvis to evaluate the liver. CT scan showed fatty liver with area of enhancement in the lateral aspect of the right lobe of the liver (2.9 cm), normal pancreas, spleen, adrenal glands , and appendix. CT summary: may reflect an atypical hemangioma, focal nodular hyperplasia (I am on birth control pills), or hepatic adenoma. Suggests a nuclear medicine sulfur colloid study. Since these test, I have continued to have lower right abdominal pain as well as new onset lower left abdominal pain, less frequent. I also have had what I used to think was heartburn or acid reflux pain in right upper abdomen directly under the ribs and near the center of the upper abdomen. I now suspect this pain is related to the findings on the liver. I also have sharp pains randomly that seem to shoot from the front of my chest to my middle to upper back on the right. I have bright yellow urine and I do not take any vitamins. My medications are metoprolol, maxide, triphasil, and cymbalta. I am also currently taking the amoxacillin and potassium. I have fluid retention in my ankles and sometimes in my hands so badly I cannot remove my ring. My belly swells directly under my ribcage making me feel pregnant, which I am not. Any information would be helpful as my next appt (nuc med) is not for another week and I m driving myself crazy looking for answers! Thanks!
Asked On : Wed, 11 Apr 2012
Answers:  1 Views:  175
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Thanks for writing in.
It is possible that your symptoms ( abdominal pain and bloating) may be related to focal nodular hyperplasia. However, we do need to rule out problems like gastroesophageal reflux disease. In this regard, small meals at regular intervals; an early dinner and Tablet Prevacid OTC 20 will help.
It is unlikely that the amoxicillin and potassium will actually help relieve your symptoms
However, the fluid retention in the ankles and the hands needs to be looked into. To help you further in this regard, I would like to know the reason that you are taking metoprolol, and maxzide.
Awaiting your reply.
Answered: Wed, 11 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor